Side effects - Cognitive Impairment from DXM Use?

Discussion in 'DXM' started by Lacognac69, Feb 24, 2005.

  1. Lacognac69

    Lacognac69 Silver Member

    Reputation Points:
    0
    Messages:
    128
    Joined:
    Jan 24, 2005
    from U.S.A.
    hey, i just wanted to point out a couple bad side effects from dxm. Firstly that whole Oney's lesions idea is definitely possible. It hasn't been proven but it is possible. In my own experience i have noticed definite problems "thinking" for a couple days after using. The first couple dayswere reallybad. In general this problem can lasts weeks or who knows how long. I had a definite inability to solve complicated problems and remember complicated things such as biochemical reactions for a biochemistry class. This certainly isn't good if you are trying to get good grades. I also noticed just an inability to think about things, i didn't know what i wanted to think about, but i couldn't come up with anything to think about either. Usually my brain is constantly thinking about something, ideas, analyzing things etc, but dxm blocked my ability to do this which was not good at all. Eventually the brain seems to get back to normal, but abnormal brain function is definitely a scary thing.
     
    Last edited by a moderator: Jun 14, 2009
  2. Guest

    Guest Guest

    Reputation Points:
    0
    try with nootropil for recovery
     
  3. RoboCop

    RoboCop Platinum Member & Advisor

    Reputation Points:
    313
    Messages:
    885
    Joined:
    Jan 22, 2004
    from earth
    This is normal for beginners, the next day you might feel kind of brain dead, hard to think, what ever. Your brain is not used to using dissociatives, that is why you feel this way. When I first started using dxm I felt somewhat like this, but I have not had that problem for years, and never will. now Ican use dxm and if anything it helps my mental thinking, dxm gets my mind thinking about things I would normally never thought about.
    As for Olney's Lessions, I personally think the guy was full of sh*t. He even said later he was using it as a "scare tactic" to get people to quit using dissociatives. He personally believes they should not be used, but thats all we should not believes one persons ideas to be fact.
     
  4. Lacognac69

    Lacognac69 Silver Member

    Reputation Points:
    0
    Messages:
    128
    Joined:
    Jan 24, 2005
    from U.S.A.
    ya, i have only done it a few times. Usually i feel fine the next day. Delsym definitely caused a longer lasting "hangover". After a couple weeks i felt back to normal though.
     
  5. par excellence.

    par excellence. Newbie

    Reputation Points:
    10
    Messages:
    101
    Joined:
    Jan 4, 2005
    That's because the type of DXM in Delsym isn't DXM HBr, it's a
    time-released type of DXM, DXM Polysistrex (sp?), and it takes muuuuuch
    longer to take effect on you; hence still feeling the effects so long
    afterwards and having such a long hangover period.

    Unless I'm mistaken; which I don't think I am...
     
    Last edited by a moderator: Feb 4, 2011
  6. Rave_Pixie

    Rave_Pixie Newbie

    Reputation Points:
    0
    Messages:
    37
    Joined:
    Feb 13, 2005
    The couple day hangover goes away as you get more used to DXM... however, just be sure you aren't mixing DXM with any SSRI's (antidepressants, etc) or MAOIs... I has had some horrible experiences with that- it's called "Serotonin Syndrome" (fever, sweating, etc.), and it's not a normal hangover.